... "Treatment with Lovaza to reduce very high triglyceride levels may increase LDL cholesterols (bad cholesterol) in some people. Talk with your doctor about whether you should continue the Lovaza in light of the increase in your cholesterol levels."
How do you get your doctor to realize that the lovaza is raising your cholesterol, not what you are eating, especially when he is a heart doctor?
By telling him you found this is the FDA info on Lovaza and you wondered what he thought. In some patients, Lovaza increases LDL-C levels. LDL-C levels should be monitored periodically during therapy with Lovaza. Also there is this from the same FDA info: Lovaza may cause serious side effects, including: • increases in the results of blood tests used to check your liver function (ALT and AST) and your bad cholesterol levels (LDL-C) cholesterol. • increases in the frequency of a heart rhythm problem (atrial fibrillation or flutter) may especially happen in the first few months of taking Lovaza if you already have that problem. I would make him listen if I were you. Doctors can be somewhat hard headed if they think they know all about the drug, but you have a legitimate concern he should listen to.
I found out yesterday from the endocrinologist that Lovaza and fish oil can actually increase triglycerides on some patients. That would have been nice to know 6 years ago when the doctor put me on twice the recommended dose of Lovaza.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.